Thanks for your time. I hope you can help. My situation is a bit confusing. I am f/mid.30s. I had an av node ablation one month ago and I am 100% dependant on a pacemaker. I had percarditis post ablation (about 1wk. later). I also developed significant edema (20lbs). I am normally 110lbs. I was sent to a renal physician who is trying to determine the cause along with my cardiologist. I was put on zaroxalyn, lasix, aldactone and potassium. I was on antiarrythmics but since the ablation I have been taken off them. I also take coumadin.
I'm not expecting a diagnosis, as it is even complicated for the doctors that know and see me, but I do have a question. I have not mentioned this to my docs. as I guess I haven't thought it important. At night, in particular last night I woke up every hour soaking wet in sweat. I thought I was overheated, so I put on lighter clothing, less blankets. I don't think I was overheated, as I was freezing and continued the heavy sweating. When I stepped on the scale I had lost 10lbs. overnight. This has happened every night for about a week, last night the worst.
Can you lose fluid weight like that through sweating? At this point I feel awful, completely depleted.
Should I tell my docs. about the night-time cold sweats? I am leaving for vacation tomorrow, so I want to make sure I am good to go. Thanks so much for your time.
The bigger question is what is causing the night sweats. This should certainly be mentioned to your physicians.
Chronic disease, infection (i.e. TB, HIV, endocarditis etc.), lymph node disease (cancer), rheumatological disease, medications, thyroid disorders are amongst the possible causes.
"A chest X-ray and PPD are appropriate for all such patients as an initial evaluation for possible tuberculosis, in addition to a complete blood count, TSH, and blood cultures. If these are normal, and drenching night sweats persist, clinicians should obtain a torso computed tomography (CT) scan to evaluate for lymphoma, solid tumor, or abscess. If no diagnosis is apparent and severe night sweats persist, additional evaluation may include HIV serology and a bone marrow biopsy."
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Smetana. "Approach to the patient with night sweats". UptoDate, 2006.
i would definitely call your doctor before you go on vacation...the weight loss overnight, your not feeling well, the sweating for a week should be investigated...you lose salt when you sweat and you may need blood work done..i don't know what it could be but if something is wrong, i wouldn't want to wait until after vacation....good luck
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.